Couldn't find what you looking for?

TRY OUR SEARCH!


My doctor prescribed me antidepressants, which I confirmed without any problem. Probably I was to conceous I need it desperly. What made me doubt was something I have heard lately. Is it true that antidepressant discontinuation syndrome, or withdrawal symptoms can occur with each patient? I want to know more about antidepressant withdrawal, because I am not sure any more I want to use some.

Loading...


Antidepressant Discontinuation Syndrome is a term which refers to the negative side effects which can occur when stopping antidepressant therapy. Antidepressants have been available since the approval of the monoamine oxidase inhibitor (MAOI) drug Iproniazid in 1957. Anyway, serious study into discontinuation side effects was tested not so long after that. The pharmaceutical and medical world has been appallingly slow to address antidepressant withdrawal symptoms. Contrarily, anecdotal reports from patients have been plentiful. Typically, withdrawal symptoms emerge within 24 to 72 hours of discontinuation and may persist from 1 - 2 weeks. Physical symptoms include sensory disturbances including shock-like electrical sensations, problems with balance, gastrointestinal and flu-like symptoms, and sensory and sleep disturbances. Psychological symptoms include anxiety and agitation, crying spells, and irritability. Indeed, withdrawal can be so challenging that many individuals feel they can’t finish some process. This may lead them to decide they have no alternative but to continue taking a medication that they would rather stop.
Reply

Loading...